Alert archive / Nebraska / Snow Advisories in 2006

Snow Advisory 2, NWS North Platte, NE

March 8, 2006Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this snow advisory at Mar 8, 2006, 2:27 AM MST for Deuel County, Garden County, Nebraska. It took effect at Mar 8, 2006, 7:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 2:27 AM MST (09:27 UTC)
In effect from
Mar 8, 2006, 7:00 AM MST
Expired
Mar 8, 2006, 2:23 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3005 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 080927
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 AM CST WED MAR 8 2006

...WINTER RETURNS TO WESTERN NEBRASKA...

.THE COMBINATION OF AN UPPER LOW AND SURFACE FRONT IS EXPECTED TO
PRODUCE WIDESPREAD SNOW IN WESTERN NEBRASKA.

NEZ022-056-090000-
/O.NEW.KLBF.SN.Y.0002.060308T1400Z-060309T0000Z/
GARDEN-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS
227 AM MST WED MAR 8 2006

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO BE TWO TO FOUR INCHES IN
THE PANHANDLE OF NEBRASKA. POCKETS OF HIGHER AMOUNTS ARE POSSIBLE.
SNOW IS LIKELY TO END BY EVENING IN THE WEST AST THE SYSTEM MOVES
OVER CENTRAL AND EASTERN NEBRASKA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SPRINGER
1 follow-up statement
000 
WWUS43 KLBF 082123
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CST WED MAR 8 2006

NEZ022-056-082230-
/O.CAN.KLBF.SN.Y.0002.000000T0000Z-060309T0000Z/
GARDEN-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS
223 PM MST WED MAR 8 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. ADDITIONAL WET SNOW WILL BE POSSIBLE ACROSS THE
CENTRAL SANHILLS INTO PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING.
THE HEAVIEST SNOW WILL CONTINUE TO BE ACROSS DEUEL AND SOUTHERN
GARDEN COUNTIES WHERE AN ADDTIONAL INCH OF SNOWFALL MAY ACCUMULATE
BEFORE ENDING. UP TO AN INCH HAS FALLEN NEAR OSHKOSH ALREADY...BUT
MOST SNOWFALL IS MELTING AS IT FALLS. AREAS SOUTH OF HIGHWAY
2...WEST OF HIGHWAY 83 MAY SEE AROUND A HALF OF AN INCH OF SNOW
ACCUMULATION BEFORE ENDING BY MIDNIGHT. 

$$

13

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 7, 3:00 PM MST, 11 hours 27 minutes earlier.

Area forecast discussion, Mar 7, 3:00 PM MST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CST TUE MAR 7 2006

...FORECAST FOCUS WILL BE ON RAIN AND SNOW CHANCES WEDNESDAY AND
WEDNESDAY EVENING AND UNSETTLED WX PATTERN IN THE EXTENDED...

.DISCUSSION...

FAVORING THE WETTER GFS AND UKMET SOLUTIONS THROUGH WEDNESDAY NIGHT.
THIS PLACES HIGHEST POPS FURTHER NORTHWEST THAN THE NAM. UPPER LEVEL
DIVERGENCE INCREASES WEDNESDAY DUE TO A COUPLED H3 JET STRUCTURE.
GFS SHOWS H7 LOW CLOSED NEAR SWRN NEBR 18Z WEDNESDAY THEN STRETCHES
IN THE HORIZONTAL AS IT MOVES NORTHEAST INTO NWRN KS/NERN NEBR BY
00Z. BIGGEST CHALLENGE IS WHERE AND IF RAIN WILL CHANGE OVER TO
SNOW. BOTH GFS AND NAM WOULD SUPPORT A CHANGE OVER TO SNOW WEST OF
CODY TO GRANT BY 18Z WEDNESDAY AND ALL AREAS TO THE EAST BY 00Z THU.
WILL HOLD BACK SNOW AREA AND TIE IT TO ELEVATIONS ABOVE 3500 FT TIL
MID AFTERNOON...THEN ACCELERATE CHANGE OVER EASTWARD INTO EVENING.
BEST LIFT AND PRECIPITATION RATES WOULD FAVOR AREAS BENEATH H7
FRONTOGENESIS. WOULD NOT BE SURPRISES TO SEE SOME BANDED HEAVY SNOW
BANDS DEVELOP DUE TO A CONDITIONALLY UNSTABLE ATMOSPHERE BENEATH
AREA OF NEGATIVE EQUIVALENT POTENTIAL VORTICITY. THIS AREA MOST
LIKELY TO EXTEND ACROSS AN AREA FROM BIG SPRINGS THROUGH BURWELL.
SNOWFALL POTENTIAL TO RANGE FROM 1 TO 3 INCHES POSSIBLE WET OF
HIGHWAY 61 WITH LITTLE OR NO ACCUMULATIONS EAST OF HIGHWAY 183.

PATTERN CONTINUES TO BE ACTIVE THROUGH DAY 7 (TUESDAY). TIMING OF
POTENTIAL SIGNIFICANT SYSTEMS WILL BE FRIDAY/FRIDAY NIGHT...POSSIBLE
AGAIN SUNDAY NIGHT/MONDAY AND AGAIN MONDAY NIGHT/TUESDAY. EACH SHORT
WAVE WILL RIDE AMPLIFIED SWRLY FLOW ALOFT WITH TEMPERATURES BELOW
SEASONAL NORMALS ESPECIALLY BY MONDAY AND TUESDAY WHEN HIGHS IN THE
30S EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROBERG
Hazardous weather outlook, Mar 7, 2:49 PM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CST TUE MAR 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CST TUE MAR 7 2006 /249 PM MST TUE MAR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES EARLY WEDNESDAY AND
CROSS THE OUTLOOK AREA THROUGH LATE IN THE EVENING. THE
PRECIPITATION IS EXPECTED TO START OUT AS LIQUID...THOUGH AS
COLDER AIR FILTERS INTO WESTERN NEBRASKA DURING THE LATE
MORNING...THE RAIN SHOULD MIX WITH AND CHANGE TO SNOW. THIS WILL
HAPPEN ACROSS THE HIGHER TERRAIN OF THE PANHANDLE BY NOON...THEN
SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE
AFTERNOON. THE RECENT WARM TEMPERATURES SHOULD ALLOW SOME OF THE
SNOW TO MELT AS IT FALLS AND IT WILL TAKE A FEW HOURS OF MODERATE
TO HEAVY SNOW TO BEGIN TO ACCUMULATE...AND THEN MAINLY OF GRASSY
SURFACES. THE MAIN AREA OF SNOWFALL THROUGH SUNSET WEDNESDAY IS
EXPECTED WEST OF HIGHWAY 83 WHERE 1 TO 3 INCHES WILL BE
POSSIBLE...HOWEVER THE BEST CHANCES FOR 2 OR MORE INCHES WILL BE
WEST OF HIGHWAY 61.

A CHANGING WEATHER PATTERN WILL LEAD TO UNSETTLED WEATHER OVER THE
NEXT SEVEN DAYS. THERE WILL BE THE POSSIBILITY OF ACCUMULATING
SNOWFALL OVER THE WEEKEND AND BY EARLY NEXT WEEK...THIS PRODUCT
WILL BE UPDATED AS DETAILS BECOME MORE DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Snow Advisories in Nebraska, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.